MAUDE Adverse Event Report: COOK INC CANTATA 2.8 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CANTATA 2.8 SUPERSELECTIVE MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a cantata 2.8 superselective microcatheter was being used for an unspecified procedure.The customer stated that the hub of the device came apart.There are no reported adverse patient consequences.The attending radiologist stated "i don't think this was defective.I think it was user error." no further information was provided.The device is reportedly available for evaluation, however it has not been received by the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
A review of device history record, manufacturing instructions, quality control documents, specification, instructions for use (ifu), complaint history was conducted during the investigation.The manufacturing documents were in place at the time of manufacture were reviewed and it was found that the device aspect in question was visually and manually inspected by quality control.The risk specification for this product includes the failure mode "bond with inadequate tensile strength" and identifies that multiple risk controls are in place to mitigate the risk of this type of failure.The device history record for the lot number was reviewed and no related non-conformances were identified.A search of our complaint records indicates that this is the only compliant on the lot number at the time of investigation.The product was not returned.Without visual, dimensional, and/or functional testing of the product, we are unable to determine if this complaint was driven by a procedural or device related cause.However, as it was reported by the customer that they believe "user error" was responsible for the reported failure mode, the root cause will be trended as such.Appropriate personnel have been notified and will continue to monitor for similar complaints.According to a quality engineering risk assessment no further action is required.

Brand Name
CANTATA 2.8 SUPERSELECTIVE MICROCATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6508364
Report Number1820334-2017-00644
Device Sequence Number13605369
Product Code KRA
UDI-Device Identifier10827002545349
UDI-Public(01)10827002545349(17)190713(10)7563529
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMCS-2.8-NT-110-15-HP
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/22/2017
Supplement Date Received by Manufacturer10/03/2017
Initial Report FDA Received Date04/20/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1